Alert archive / New York / Tornado Warnings in 2014

Tornado Warning 5, NWS Binghamton, NY

July 8, 2014Madison County, Oneida County, New York

NWS Binghamton, NY issued this tornado warning at Jul 8, 2014, 6:16 PM EDT for Madison County, Oneida County, New York. It was in force for 44 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2014, 6:16 PM EDT (22:16 UTC)
Expired
Jul 8, 2014, 7:00 PM EDT
In force
44 min
Issued by
NWS Binghamton, NY
Area
Storm-based polygon

Counties Madison County, NY, Oneida County, NY

The radar

The Ft Drum radar (KTYX), 62 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 6:27 PM EDTTSTM WND DMGCanastota, NYTREES AND WIRES DOWN
Jul 8, 6:33 PM EDTTORNADONew London, NYEF1 TORNADO. 80-90 MPH WINDS. PATH LENGTH 1 MILE. MAX PATH WIDTH 600 YARDS. NUMEROUS UPROOTED TREES. HEAVILY DAMAGED PAVILION. LIGHTLY DAMAGED HOME.
Jul 8, 6:39 PM EDTTSTM WND DMGSylvan Beach, NYTREES AND WIRES ON HOUSE. POSSIBLE STRUCTURAL COLLAPSE.
Jul 8, 6:50 PM EDTTSTM WND DMGRome, NYCONFIRMED 60-70 MPH MICROBURST THROUGH THE CITY OF ROME. SOME BRANCHES DOWN AND A FEW UPROOTED TREES.
Jul 8, 6:50 PM EDTTSTM WND DMGRome, NYNUMEROUS TREES DOWN
Jul 8, 6:51 PM EDTTSTM WND GST 58Oneida Co Reg Arpt, NY
Jul 8, 6:51 PM EDTHAIL 1.25Rome, NY
Jul 8, 6:55 PM EDTTSTM WND DMGVerona, NYROOF OFF RESIDENCE ON RT. 26
Jul 8, 7:10 PM EDTTSTM WND DMG4 Ne Remsen, NYDOWNBURST WINDS IMPACTED A 10 MILE LONG AREA BY ABOUT 1 MILE WIDE. MOST OF THE DAMAGE WAS SPORADIC UNTIL NEAR ROUTE 365 AND FAIRCHILD ROAD. JUST SOUTH OF THE STOP AND GO ON ROUTE 365... HUNDREDS OF HARDWOOD TREES WERE UPROOTED AND SNAPPED. SOME MINOR DAMAGE TO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 8, 1:04 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 10.3 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2014-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 315 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2014-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
315 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
951 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

197 
WFUS51 KBGM 082216
TORBGM
NYC053-065-082300-
/O.NEW.KBGM.TO.W.0005.140708T2216Z-140708T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
616 PM EDT TUE JUL 8 2014

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN MADISON COUNTY IN CENTRAL NEW YORK...
  ONEIDA COUNTY IN CENTRAL NEW YORK...

* UNTIL 700 PM EDT.

* AT 613 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
  CHITTENANGO...MOVING NORTHEAST AT 60 MPH.

* THE STORM CAPABLE OF PRODUCING THE TORNADO WILL BE NEAR...
  ONEIDA...VERONA BEACH AND SYLVAN BEACH BY 625 PM EDT...
  NEW LONDON AND VERONA BY 630 PM EDT...
  ROME BY 635 PM EDT...
  DELTA LAKE BY 640 PM EDT...
  FLOYD AND STITTVILLE BY 645 PM EDT...
  STEUBEN AND HOLLAND PATENT BY 650 PM EDT...

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...OR DAMAGING WINDS TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT
1-888-603-1402...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS TORNADO...SEEK SHELTER IN A BASEMENT
OR AN INTERIOR ROOM...AWAY FROM WINDOWS.

&&

LAT...LON 4333 7507 4330 7514 4326 7515 4323 7510
      4295 7591 4309 7592 4309 7597 4313 7595
      4314 7597 4350 7510
TIME...MOT...LOC 2216Z 242DEG 51KT 4308 7585

$$

PVN
1 follow-up statement
327 
WWUS51 KBGM 082254
SVSBGM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
654 PM EDT TUE JUL 8 2014

NYC053-082304-
/O.CAN.KBGM.TO.W.0005.000000T0000Z-140708T2300Z/
MADISON NY-
654 PM EDT TUE JUL 8 2014

...THE TORNADO WARNING FOR NORTHWESTERN MADISON COUNTY IS
CANCELLED...

PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. A
SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT EDT
WEDNESDAY MORNING FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA.

LAT...LON 4313 7540 4331 7551 4350 7510 4333 7507
      4330 7514 4326 7515 4323 7510
TIME...MOT...LOC 2254Z 242DEG 51KT 4333 7520

$$

NYC065-082300-
/O.CON.KBGM.TO.W.0005.000000T0000Z-140708T2300Z/
ONEIDA NY-
654 PM EDT TUE JUL 8 2014

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR
NORTHEASTERN ONEIDA COUNTY...

AT 652 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR REMSEN...MOVING
NORTHEAST AT 60 MPH.

PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. A
SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT EDT
WEDNESDAY MORNING FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA.

&&

LAT...LON 4313 7540 4331 7551 4350 7510 4333 7507
      4330 7514 4326 7515 4323 7510
TIME...MOT...LOC 2254Z 242DEG 51KT 4333 7520

$$

PVN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this tornado warning went out at Jul 8, 3:00 PM EDT, 3 hours 16 minutes earlier.

Area forecast discussion, Jul 8, 3:00 PM EDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
300 PM EDT TUE JUL 8 2014

.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT BRINGING THE
CHANCE FOR SHOWERS AND THUNDERSTORMS. SOME OF THESE STORMS MAY
BECOME SEVERE. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL DEVELOP
WEDNESDAY UNTIL A SECOND COLD FRONT MOVES THROUGH THE AREA
DIMINISHING THE CHANCE FOR SHOWERS LATE WEDNESDAY AFTERNOON. HIGH
PRESSURE WILL DOMINATE THE AREA THURSDAY AND FRIDAY WHICH WILL
BRING QUIET WEATHER BACK TO CENTRAL NEW YORK AND NORTHEAST
PENNSYLVANIA.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
140 PM EDT UPDATE...
SEVERE THUNDERSTORM WATCH 403 HAS BEEN ISSUED...
THE POTENTIAL FOR SEVERE WEATHER CONTINUES TO LOOK GOOD THIS
AFTERNOON AND EVENING... THUS A SEVERE WEATHER WATCH HAS BEEN
ISSUED FOR PORTIONS OF NE PA AND CNTRL NY. STRONG WINDS APPEARS
THE BE THE MAIN THREAT. STILL CAN NOT RULE OUT AN ISOLATED
TORNADO. HAIL AROUND 1 INCH IN DIAMETER CAN BE EXPECTED AS WELL.
PREVIOUS FORECAST HOLDS GOOD AS WE NOW HAVE 1000-1500 J/KG SBCAPE
ACROSS THE REGION. FOR MORE INFORMATION ABOUT THE SITUATION PLEASE
READ PREVIOUS DISCUSSION BELOW.

1045 AM EDT UPDATE...
UNSETTLED WEATHER IS EXPECTED TODAY ACROSS PORTIONS OF NY AND PA.
THE UPPER LEVEL TROUGH CENTERED OVER WI WILL DEEPEN AND SHIFT EAST
THIS AFTERNOON. AS THIS OCCURS THE WINDS NEAR AND AROUND THE BASE
OF THE TROUGH WILL STRENGTHEN. THIS WILL RESULT IN THE ALREADY
STRONG SHEAR THROUGH THE ATMOSPHERE TO STRENGTHEN. THIS MORNING
0-6KM BULK SHEAR VALUES ARE AROUND 40 KNOTS. AS THE TROUGH
STRENGTHENS AND MOVES EAST IT WILL RESULT IN 0-6KM BULK SHEAR TO
INCREASE TO 60 KNOTS OR GREATER.

A POTENT VORT MAX WILL BE EJECTED OVER THE REGION BETWEEN 18Z-00Z
TONIGHT WHICH IS THE EXPECTED UPPR LVL TRIGGER FOR DEVELOPMENT
TODAY. ATTENDANT WITH THIS VORT MAX WE WILL BE IN THE RIGHT REAR
QUADRANT OF THE UPPR LVL JET. THUS... WE WILL HAVE EXCELLENT UPPER
LEVEL DYNAMICS TO HELP THE CONTINUATION OF CONVECTION.

THE MAGNITUDE OF THE SHEAR THROUGH A DEEP LAYER OF THE ATMOSPHERE
INCREASES CONCERNS FOR A STRONG CONVECTIVE WIND EVENT TO DEVELOP
LATE THIS AFTERNOON/EARLY EVENING. SINGLE CELLS MAY DEVELOP EARLY
ON IN THE EVENT... BUT THE OVERALL PROGRESSION OF THE CONVECTION
IS EXPECTED TO BE LINEAR/BROKEN LINEAR AND POSSIBLE A DERECHO
EVENT.

LOTS OF SUNSHINE IS PRESENT THIS MORNING OVER NE PA AND CNTRL NY.
EXPECT A MODERATE CU FIELD TO DEVELOP THIS AFTERNOON AS
INSTABILITY IS PRESENT. BUT... DO NOT EXPECT CU TO BECOME SO DENSE
THAT IT OVER POWERS THE BOUNDARY TO BECOME VERY UNSTABLE THIS
AFTERNOON/EARLY EVENING. SB CAPE IS STILL EXPECTED AS PREVIOUSLY
THOUGHT TO RANGE FROM 1000-1500 AND SOME REGIONS GREATER.

WITH ALL THE MENTIONED SAID. EXPECT WINDS TO BE THE MAIN THREAT...
HOWEVER CAN NOT RULE OUT THE DEVELOPMENT OF TORNADOES ALONG THE
INITIAL DEVELOPMENT. HAIL MAY BE POSSIBLE AS WELL BUT EXPECTED TO
BE GREATER THAN AN INCH IN DIAMETER AS CAPE WITHIN THE -10 TO -20
DEGREE PORTION OF THE ATMOSPHERE IS NOT GREAT.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
140 PM EDT UPDATE...
TONIGHT A COLD FRONT WILL MOVE THROUGH THE AREA AS THE SFC LOW
ATTENDANT WITH THE UPPER LVL TROUGH BRINGING THE POTENTIAL FOR
SEVERE WEATHER TODAY MOVES ALONG THE US/CANADIAN BORDER. COOLER
AND SLIGHTLY DRIER AIR WILL FOLLOW BEHIND THE PASSAGE. THIS MAY BE
ENOUGH TO CAUSE LINGERING SHOWERS OVER THE REGION FROM THE
AFTERNOON/EARLY EVENING ACTIVITY TO DIMINISH. SKIES WILL REMAIN MOSTLY
EARLY WED MORNING THUS TEMPS ARE EXPECTED TO REMAIN IN THE LOW 60S
ACROSS THE REGION.

WED THE UPPR LVL TROUGH AXIS WILL SHIFT SLIGHTLY EAST AND START TO
LIFT NORTH. THE MAIN SUBSIDENCE ATTENDANT WITH THE TROUGH WILL
REMAIN WELL TO THE NORTH OF THE CWA... THUS WE WILL REMAIN UNDER
CYCLONIC FLOW ALOFT THROUGH MUCH OF THE DAY ON WEDNESDAY. THE
COMBINATION FROM UPPR LVL DYNAMICS AND THE BOUNDARY LAYER HAVING
SOME INSTABILITY WED... WILL PRODUCE SHOWERS AND THUNDERSTORMS. THESE
SHOWERS WILL BE DIURNAL DRIVEN AND WHEN THE SUNSETS EXPECT SHOWERS
START TO DIMINISH. REGIONS MAY SEE SOME SUN EARLY ON... HOWEVER
EXPECT A DENSE CU DECK TO BUILD QUICKLY WED AFTERNOON. THIS WILL
KEEP TEMPS COOLER THAN YESTERDAY. WED NIGHT A SECONDARY COLD FRONT WILL
MOVE THROUGH THE REGION ENDING WHAT SHOWERS STILL LINGER.

THURSDAY HIGH PRESSURE WILL START TO BUILD INTO THE NORTHEAST FROM
THE WEST WHICH WILL ALLOW A COUPLE OF BEAUTIFUL DAYS TO RETURN
BACK INTO THE REGION. TEMPERATURES ARE EXPECTED TO REMAIN IN THE
70S AS DEW POINTS WILL BE IN THE 50S. EACH NIGHT TEMPS WILL FALL
INTO THE LOW TO MID 50S. THURS AND FRI WILL BE TRANQUIL WEATHER.

&&

.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
3 PM UPDATE...
HIPRES WL BE SHIFTING OFF THE COAST IN THE EARLY PART OF THE
EXTNDD WITH RETURN FLOW BEGINNING TO KICK IN DRG THE DAY SATURDAY.
THIS MAY LEAD TO SLGT CHC THUNDER DRG THE AFTN HRS AS FRONTAL
BNDRY SETS UP TO OUR WEST SUN MRNG. AS FNT APPRCHS DRG THE DAY ON
SUNDAY POPS WL INCRS TO HICHC AND WITH MULTIPLE WVS POSSIBLY
RIDING UP ALONG BNDRY THRU EARLY IN THE WEEK THE CHC FOR THUNDER
CONTS UNTIL FROPA OCCURS BY TUE MRNG. TEMPS WL MODERATE TO ABV
NORMAL FOR THE WEEKEND BFR DROPPING OFF TO NR NORMAL FOLLOWING
FROPA. HV BASICALLY FOLLOWED WPC GUIDANCE WITH JUST A FEW TWEEKS
FOR COLLABORATION WITH SURROUNDING OFFICES.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
MAJOR CONCERN FOR THIS TAF PACKAGE IS THE TIMING OF A POTENTIALLY
SEVERE SQUALL LINE ACROSS ALL TAF SITES LATE THIS AFTERNOON INTO
THE EARLY EVENING. WITH THIS LINE...I EXPECT IFR CIG/VSBY +TSRA
AND A WEST WIND GUSTING TO AT LEAST 45 KNOTS. I PUT A TWO HOUR
TEMPO WINDOW FOR EACH TAF SITE WITH THESE IFR CONDITIONS AND
WINDS. CONFIDENCE IS MEDIUM THAT THE LINE OF STORMS WILL FALL IN
THIS 2 HOUR WINDOW OF TIME FOR EACH TAF SITE IN C NY AND NE PA. FOR
NOW SEE SQUALL LINE FOR KELM 20-22Z, KITH TO KSYR TO KBGM 21Z-
23Z, AND KRME TO KAVP 22Z-00Z WED. AFTER THE STORMS PASS...I
EXPECT A VFR LAYER OF SCT-BKN SC...THAT CUD GO MVFR AT KBGM. NOT
EXPECTING ANY SIGNIFICANT FOG FORMATION AS PER PREVIOUS TAF
FORECAST AS WINDS WILL REMAIN UP ALL NIGHT.

FOR WED AM...SEE MAINLY VFR CU AND MID CLDS.

WINDS WILL BE SW THIS AFTERNOON ARND 10 KNOTS GUSTING TO 20-25
KNOTS. WINDS WILL SLACKEN OVERNIGHT AND CONTINUE FROM THE W- SW
UNDER 10 KNOTS. FOR WED AM I EXPECT SW 5 TO 10 KNOTS.

OUTLOOK...

WED...VFR MAJORITY OF THE TIME...BUT RESTRICTIONS MAY OCCUR FROM
SCT SHRA/TSRA ESPECIALLY AFTN-EVE HRS.

THU-FRI-SAT...MAINLY VFR...EXCEPT PREDAWN VALLEY FOG KELM.
SUN...MAINLY VFR...POTENTIAL FOR MVFR IN SHRA AND TSRA.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...KAH
NEAR TERM...KAH
SHORT TERM...KAH
LONG TERM...PVN
AVIATION...DJN
Hazardous weather outlook, Jul 8, 1:11 PM EDT, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
111 PM EDT TUE JUL 8 2014

NYZ009-015>018-022>025-036-037-044>046-055>057-PAZ038>040-043-044-
047-072-091715-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-DELAWARE-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-
WYOMING-LACKAWANNA-LUZERNE-SOUTHERN WAYNE-
111 PM EDT TUE JUL 8 2014

...SEVERE THUNDERSTORM WATCH 403 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SCATTERED SHOWERS AND THUNDERSTORMS MAY LINGER INTO WEDNESDAY.
A FEW COULD PRODUCE GUSTY WINDS...BUT ORGANIZED SEVERE WEATHER IS
NOT EXPECTED.

NO HAZARDOUS WEATHER IS EXPECTED THURSDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

NYZ062-PAZ048-091715-
SULLIVAN-PIKE-
111 PM EDT TUE JUL 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW YORK AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A ROUND OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED WITHIN OUR
REGION LATE TODAY. THOUGH SCATTERED SHOWERS AND A FEW
THUNDERSTORMS WILL BE POSSIBLE TODAY...THE TIMING FOR THE MAIN
SEVERE THREAT APPEARS TO BE LATE THIS AFTERNOON THROUGH THIS
EVENING AS A STRONG FRONT APPROACHES. DAMAGING WINDS ARE THE
PRIMARY THREAT...BUT LARGE HAIL AND EVEN AN ISOLATED TORNADO WILL
ALSO BE POSSIBLE ALONG WITH LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SCATTERED SHOWERS AND THUNDERSTORMS MAY LINGER INTO WEDNESDAY.
A FEW COULD PRODUCE GUSTY WINDS...BUT ORGANIZED SEVERE WEATHER IS
NOT EXPECTED.

NO HAZARDOUS WEATHER IS EXPECTED THURSDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Special weather statement, Jul 8, 1:12 PM EDT, 5 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
112 PM EDT TUE JUL 8 2014

NYZ009-015>018-022>025-036-037-044>046-055>057-PAZ038>040-043-044-
047-072-082315-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-SOUTHERN WAYNE-
INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS...
AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA...
ITHACA...ONEIDA...UTICA...ROME...CORTLAND...NORWICH...ONEONTA...
COOPERSTOWN...OWEGO...BINGHAMTON...WALTON...DELHI...TOWANDA...
SAYRE...MONTROSE...TUNKHANNOCK...SCRANTON...WILKES-BARRE...
HAZLETON...HONESDALE
112 PM EDT TUE JUL 8 2014

...POTENTIAL FOR A MAJOR SEVERE WEATHER OUTBREAK THIS AFTERNOON
INTO THE EVENING...
...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 800 PM EDT...

UNUSUALLY STRONG WINDS COMBINED WITH A WARM AND HUMID AIR MASS IS
SETTING THE STAGE FOR A POTENTIALLY SIGNIFICANT SEVERE WEATHER
OUTBREAK FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA.

A STRONG COLD FRONT WILL PUSH EAST THIS AFTERNOON AND TRIGGER A
LINE OF THUNDERSTORMS THAT WILL FORM OVER THE EASTERN OHIO VALLEY
AND EASTERN GREAT LAKES REGION EARLY THIS AFTERNOON. THE LINE OF
THUNDERSTORMS COULD PRODUCE INTENSE WINDS THAT COULD CAUSE
SIGNIFICANT DAMAGE LOCALLY AS IT RACES ACROSS CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA LATE THIS AFTERNOON INTO THIS EVENING. THERE IS
ALSO A THREAT FOR AN ISOLATED TORNADO.

BEST ESTIMATES FOR TIMING OF THE LINE OF SEVERE THUNDERSTORMS IS IN
THE ELMIRA CORNING AREA TO PENN YAN BETWEEN 4 AND 6 PM...FROM
SYRACUSE AND ITHACA TO CORTLAND...NORWICH...BINGHAMTON AND TOWANDA
BETWEEN 5 AND 7 PM...AND FROM UTICA AND COOPERSTOWN TO
DELHI...HANCOCK...MONTROSE AND THE GREATER SCRANTON WILKES BARRE
AREAS BETWEEN 6 PM AND 8 PM.

WINDS COULD EXCEED 70 MPH LOCALLY AND CAUSE SIGNIFICANT DAMAGE
FROM THUNDERSTORMS. THERE WILL ALSO BE FREQUENT LIGHTNING...BRIEF
BUT INTENSE RAINFALL AND EVEN A CHANCE FOR AN ISOLATED TORNADO.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS POTENTIAL SEVERE WEATHER SITUATION. YOU COULD
ALSO VISIT OUR WEBSITE AT HTTP://WEATHER.GOV/BGM

NYZ062-PAZ048-082315-
SULLIVAN-PIKE-
INCLUDING THE CITIES OF...MONTICELLO...MILFORD
112 PM EDT TUE JUL 8 2014

...THE POTENTIAL EXISTS FOR SEVERE THUNDERSTORMS THIS EVENING...

A LINE OF SEVERE THUNDERSTORMS COULD REACH THE SOUTHERN CATSKILLS
AND POCONOES MAINLY AFTER 7 PM. THE POTENTIAL EXISTS FOR THIS LINE
OF STORMS TO PRODUCE LOCALLY DAMAGING WINDS...HAIL AND LOCALLY
HEAVY RAINFALL.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION. YOU COULD ALSO VISIT OUR WEBSITE AT
HTTP://WEATHER.GOV/BGM

DAVE NICOSIA
Local storm report, Jul 8, 5:04 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
504 PM EDT TUE JUL 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0458 PM     TSTM WND DMG     PENN YAN                42.66N  77.05W
07/08/2014                   YATES              NY   FIRE DEPT/RESCUE

            TREE DOWN ON CAR

&&

JML
Local storm report, Jul 8, 5:59 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
559 PM EDT TUE JUL 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0558 PM     HAIL             SOLVAY                  43.06N  76.21W
07/08/2014  M1.00 INCH       ONONDAGA           NY   PUBLIC

            ALSO 50-55 MPH WINDS

&&

JML
Local storm report, Jul 8, 6:11 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
611 PM EDT TUE JUL 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     EAST SYRACUSE           43.06N  76.07W
07/08/2014                   ONONDAGA           NY   FIRE DEPT/RESCUE

            NUMEROUS TREES DOWN ON HOUSES

&&

JML

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 10:49 PM EDTSpecial Weather StatementBGMSeneca41 min
Jul 8, 4:45 PM EDTSevere Thunderstorm WarningBGMCayuga, Seneca, Steuben, Yates60 min
Jul 8, 5:15 PM EDTSevere Thunderstorm WarningBGMCayuga, Onondaga, Seneca60 min
Jul 8, 5:27 PM EDTSevere Thunderstorm WarningBGMChemung, Schuyler, Steuben63 min
Jul 8, 5:39 PM EDTTornado WarningBGMCayuga, Madison, Onondaga66 min
Jul 8, 6:01 PM EDTSevere Thunderstorm WarningBGMBroome, Chemung, Cortland, Schuyler, Tioga, Tompkins59 min
Jul 8, 6:14 PM EDTSevere Thunderstorm WarningBGMCayuga, Cortland, Madison, Onondaga, Tompkins61 min
Jul 8, 6:29 PM EDTTornado WarningBGMBroome, Tioga36 min
Jul 8, 6:46 PM EDTSevere Thunderstorm WarningBGMChenango, Cortland, Madison, Oneida, Onondaga, Otsego59 min
Jul 8, 6:53 PM EDTSevere Thunderstorm WarningBGMOneida67 min
Jul 8, 7:03 PM EDTSevere Thunderstorm WarningBGMBroome, Chemung, Cortland, Tioga, Tompkins57 min
Jul 8, 7:11 PM EDTSevere Thunderstorm WarningBGMBroome, Delaware, Sullivan64 min
Jul 8, 7:17 PM EDTTornado WarningBGMBroome, Delaware, Sullivan58 min
Jul 8, 7:22 PM EDTSevere Thunderstorm WarningBGMBroome, Chenango, Cortland, Otsego53 min
Jul 8, 7:40 PM EDTSevere Thunderstorm WarningBGMSullivan65 min

Nearby

Tornado Warnings in New York, 2014Every tornado warning in 2014Tornadoes in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.